| Model Number |
5913230 |
| Medical Device Problem Code |
Component Missing (2306)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.
Event or Problem Description
It was reported that during placement of a long term hemodialysis catheter, the introducer sheath was noted to be 15f instead of 16.5f for the 16f catheter and was unable to be used to place the catheter.It was further reported that another kit was used to complete placement of the catheter.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 16 fr d/l equistream xk hemodialysis x23 cm str catheter with surecuff kit was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is inconclusive for incorrect component, as gross examination showed the peal-apart sheath to be 15.0 fr with 5.67 mm od x 13.3 cm length.However, due to the kit being opened upon return it is unknown whether the mixed components could have been mixed up in clinical or packaging return procedure.The most likely root cause is due to a mix-up at the supplier where the incorrect sheath was mixed with the correct sheath.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.